Advertisement

A Fully-Discrete Scheme for Systems of Nonlinear Fokker-Planck-Kolmogorov Equations

  • Elisabetta Carlini
  • Francisco J. SilvaEmail author
Chapter
Part of the Springer INdAM Series book series (SINDAMS, volume 28)

Abstract

We consider a system of Fokker-Planck-Kolmogorov (FPK) equations, where the dependence of the coefficients is nonlinear and nonlocal in time with respect to the unknowns. We extend the numerical scheme proposed and studied in Carlini and Silva (SIAM J. Numer. Anal., 2018, To appear) for a single FPK equation of this type. We analyse the convergence of the scheme and we study its applicability in two examples. The first one concerns a population model involving two interacting species and the second one concerns two populations Mean Field Games.

Keywords

Systems of nonlinear Fokker-Planck-Kolmogorov equations Numerical Analysis Semi-Lagrangian schemes Markov chain approximation Mean Field Games 

Notes

Acknowledgements

The first author acknowledges financial support by the Indam GNCS project “Metodi numerici per equazioni iperboliche e cinetiche e applicazioni”. The second author is partially supported by the ANR project MFG ANR-16-CE40-0015-01 and the PEPS-INSMI Jeunes project “Some open problems in Mean Field Games” for the years 2016 and 2017.

Both authors acknowledge financial support by the PGMO project VarPDEMFG.

References

  1. 1.
    Achdou, Y., Bardi, M., Cirant, M.: Mean field games models of segregation. Math. Models Methods Appl. Sci. 27(01), 75–113 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Ambrosio, L., Gigli, N., Savaré, G.: Gradient flows in metric spaces and in the space of probability measures, 2nd edn. Lecture Notes in Mathematics ETH Zürich. Birkhäuser Verlag, Bassel (2008)Google Scholar
  3. 3.
    Benamou, J.-D., Carlier, G., Laborde, M.: An augmented Lagrangian approach to Wasserstein gradient flows and applications. ESAIM: Proc. Surv. 54, 1–17 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bogachev, V. I., Krylov, N. V., Röckner, M., Shaposhnikov, S. V.: Fokker-Planck-Kolmogorov Equations. Mathematical Surveys and Monographs, vol. 207. American Mathematical Society, Providence (2015)Google Scholar
  5. 5.
    Cardaliaguet, P., Hadikhanloo, S.: Learning in mean field games: the fictitious play. ESAIM Control Optim. Calc. Var. 23(2), 569–591 (2017)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Carlier, G., Laborde, M.: On systems of continuity equations with nonlinear diffusion and nonlocal drifts, pp. 1–26 (2015). arXiv:1505.01304Google Scholar
  7. 7.
    Carlini, E., Silva, F. J.: A fully discrete semi-Lagrangian scheme for a first order mean field game problem. SIAM J. Numer. Anal. 52(1), 45–67 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Carlini, E., Silva, F. J.: A semi-Lagrangian scheme for a degenerate second order mean field game system. Discrete Contin. Dynam. Systems 35(9), 4269–4292 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Carlini, E., Silva, F. J.: On the discretization of some nonlinear Fokker-Planck-Kolmogorov equations and applications. SIAM J. Numer. Anal. 56(4), 2148–2177 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Cirant, M.: Multi-population mean field games systems with Neumann boundary conditions. J. Math. Pures Appl. (9) 103(5), 1294–1315 (2015)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Costantini, C., Pacchiarotti, B., Sartoretto, F.: Numerical approximation for functionals of reflecting diffusion processes. SIAM J. Appl. Math. 58(1), 73–102 (1998)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Di Francesco, M., Fagioli, S.: Measure solutions for non-local interaction PDEs with two species. Nonlinearity 26(10), 2777–2808 (2013)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Fleming, W. H., Soner, H. M.: Controlled Markov Processes and Viscosity Solutions. Stochastic Modelling and Applied Probability, vol. 25, 2nd edn. Springer, New York (2006)Google Scholar
  14. 14.
    Kushner, H. J., Dupuis, P.: Numerical Methods for Stochastic Control Problems in Continuous Time. Applications of Mathematics (New York), vol. 24, 2nd edn. Stochastic Modelling and Applied Probability. Springer, New York (2001)CrossRefGoogle Scholar
  15. 15.
    Manita, O. A., Shaposhnikov, S. V.: Nonlinear parabolic equations for measures. Dokl. Akad. Nauk 447(6), 610–614 (2012)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Manita, O. A., Shaposhnikov, S. V.: Nonlinear parabolic equations for measures. Algebra i Analiz 25(1), 64–93 (2013)MathSciNetGoogle Scholar
  17. 17.
    Schelling, T. C.: Dynamic models of segregation. J. Math. Sociol. 1(2), 143–186 (1971)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.“Sapienza”, Università di RomaDipartimento di Matematica Guido CastelnuovoRomeItaly
  2. 2.Institut de recherche XLIM-DMIUMR-CNRS 7252 Faculté des sciences et techniques Université de LimogesLimogesFrance
  3. 3.TSE-RUniversité Toulouse I CapitoleToulouseFrance

Personalised recommendations